Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 15, 2005, 5:50 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 15, 2005, 7:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 14 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 152251 FFWSHV LAC015-017-160045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 550 PM CDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 745 PM CDT * AT 543 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL EFFECT MAINLY DOWNTOWN SHREVEPORT AND BOSSIER CITY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 745 PM CDT. LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380 $$
4 follow-up statements
000 WGUS74 KSHV 152324 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 623 PM CDT FRI JUL 15 2005 LAC015-017-160045- CADDO LA-BOSSIER LA- 623 PM CDT FRI JUL 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BOSSIER AND CADDO PARISHES... AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. SEVERAL VEHICLES WERE STALLED IN HIGH WATER...AND BARRICADES WERE BEING ERECTED IN LOW LYING AREAS IN VARIOS PARTS OF BOSSIER CITY. THE THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISHES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380 $$
000 WGUS74 KSHV 152328 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 625 PM CDT FRI JUL 15 2005 LAC015-017-160045- CADDO LA-BOSSIER LA- 625 PM CDT FRI JUL 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BOSSIER AND CADDO PARISHES... AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. SEVERAL VEHICLES WERE STALLED IN HIGH WATER...AND BARRICADES WERE BEING ERECTED IN LOW LYING AREAS IN VARIOS PARTS OF BOSSIER CITY. AT 626 PM CDT...3.69 INCHES OF RAIN HAD FALLEN IN DOWNTOWN BOSSIER CITY. THUNDERSTORMS CONTINUE TO BUID SOUTHWEST OF THE CITY...AND COULD MOVE NORTHEAST INTO SOUTHERN BOSSIER CITY WITHIN THE HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380 $$
000 WGUS74 KSHV 152328 CCA FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 625 PM CDT FRI JUL 15 2005 LAC015-017-160045- CADDO LA-BOSSIER LA- 626 PM CDT FRI JUL 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BOSSIER AND CADDO PARISHES... AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. SEVERAL VEHICLES WERE STALLED IN HIGH WATER...AND BARRICADES WERE BEING ERECTED IN LOW LYING AREAS IN VARIOS PARTS OF BOSSIER CITY. AT 626 PM CDT...3.69 INCHES OF RAIN HAD FALLEN IN DOWNTOWN BOSSIER CITY. THUNDERSTORMS CONTINUE TO BUID SOUTHWEST OF THE CITY...AND COULD MOVE NORTHEAST INTO SOUTHERN BOSSIER CITY WITHIN THE HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380 $$
000 WGUS74 KSHV 152328 CCA FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 626 PM CDT FRI JUL 15 2005 LAC015-017-160045- CADDO LA-BOSSIER LA- 626 PM CDT FRI JUL 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BOSSIER AND CADDO PARISHES... AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. SEVERAL VEHICLES WERE STALLED IN HIGH WATER...AND BARRICADES WERE BEING ERECTED IN LOW LYING AREAS IN VARIOS PARTS OF BOSSIER CITY. AT 626 PM CDT...3.69 INCHES OF RAIN HAD FALLEN IN DOWNTOWN BOSSIER CITY. THUNDERSTORMS CONTINUE TO BUID SOUTHWEST OF THE CITY...AND COULD MOVE NORTHEAST INTO SOUTHERN BOSSIER CITY WITHIN THE HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:35 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 15, 3:35 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 335 PM CDT FRI JUL 15 2005 .DISCUSSION... SCATTERED CONVECTION CONTINUES TO FIRE MAINLY IN VC OF THE WEAK SURFACE LOW EMBEDDED IN THE TROUGH AXIS EXTENDING FROM SW AR...INTO SE OK AND EXTREME NE TX. HAVE NOTICED AN APPARENT OUTFLOW WHICH HAS PUSHED N ACROSS NORTHCENTRAL LA FROM THE CENTRAL AND S LA CONVECTION...WHICH HAS INHIBITED CU GROWTH AND CONVECTION BEFORE CONVECTIVE TEMPS WERE REACHED. HOWEVER...CIRRUS IS BEGINNING TO THIN NOW OVER THE SOUTHERN ZONES...WHICH MAY DESTABELIZE ENOUGH TO FIRE OFF CONVECTION BEFORE SUNSET. AM STILL IN DEBATE ABOUT WHAT TO DO WITH POPS TONIGHT...WILL KEEP CHANCE POPS GOING DESPITE LIKELY POPS AS ADVERTISED BY MOS...WITH MOST OF THIS ACTIVITY DIURNAL...AND DIMINISHING SOME AFTER SUNSET. BROAD UPPER LOW WILL SIT AND SPIN ACROSS NORTHCENTRAL TX TONIGHT AND SATURDAY...ALTHOUGH SURFACE TROUGH SHOULD BEGIN TO WASH OUT LATE TONIGHT OR EARLY SATURDAY. HOWEVER...ALL PROGS ARE HINTING AT A 15-20 KT LLJ SETTING UP LATE TONIGHT AHEAD OF THE LOW OVER LOWER E TX...WHICH MAY AID IN REDEVELOPMENT OVER SE TX AND S LA. WILL KEEP HIGH CHANCE POPS GOING FOR LOWER E TX TONIGHT AND MENTION HEAVY RAIN AFTER MIDNIGHT...BEING CAUTIOUS SINCE SOME OF THESE AREAS HAVE ALREADY SEEN SOME 2-5 OF RAIN IN THE LAST CPL DAYS...WITH LOCALIZED FLOODING REPORTED IN LFK THURSDAY AM. WILL KEEP POPS UNCHANGED FROM THE PREVIOUS FORECAST...IN THE HIGH CHANCE RAIN FOR MOST AREAS...DESPITE A LITTLE MORE DEEP LAYER SHEAR AVAILABLE SATURDAY THAN TODAY. HOWEVER...THE ACTIVITY SHOULD REMAIN SCATTERED ENOUGH...MAYBE THE MORNING ACTIVITY WILL DIMINISH AND REFIRE BY AFTERNOON WITH HEATING/MESOSCALE BOUNDARIES. COULD REFIRE ONCE AGAIN SATURDAY NIGHT SHOULD THE LLJ GET GOING AGAIN...SO WILL LEAVE IN LOW CHANCE POPS. SHEAR AXIS WILL BEGIN TO SHIFT NW INTO CENTRAL OK/W TX SATURDAY NIGHT AND SUNDAY AS THE BERMUDA RIDGE BUILDS W AND N ACROSS THE GULF/GULF COAST STATES. GOOD SOUTHERLY FETCH WILL CONTINUE OFF THE GULF SUNDAY...AND HEATING SHOULD BE ENOUGH TO SET OFF SCATTERED CONVECTION ONCE AGAIN. PW/S PROGGED TO STILL BE AROUND 2 OR SO...SO RAISED POPS SLIGHTLY OVER E TX/N LA/SW AR SUNDAY. WILL HAVE TO WATCH EMILY AS SHE TREKS W ACROSS THE SOUTHERN CARRIBEAN. 6Z AND 12Z RUNS OF THE GFS HAVE HER ON A SLIGHTLY MORE NORTHWARD TRACK...JUST SKIRTING THE YUKATAN MONDAY MORNING...CONTINUING W TO NEAR BRO BY WEDNESDAY. DGEX IS SOMEWHAT SIMILAR...BUT TAKING HER N TOWARD CRP. WILL KEEP CURRENT EXTENDED UNCHANGED FOR NOW...ALTHOUGH DID EXTEND SLIGHT CHANCE POPS N TO I-20 FOR ANY SEABREEZE ACTIVITY THAT SHOULD MAKE IT N. ALSO INSERTED SLIGHT CHANCE POPS FOR N ZONES TUESDAY/WEDNESDAY FOR WEAK SHORTWAVE THAT THE GFS IS BRINGING A LITTLE FARTHER S ACROSS OK/AR. CONFIDENCE REMAINS LOW THOUGH...AND WILL BE HIGHLY DEPENDENT ON EMILY/S TRACK. WOULD RATHER SEE MORE RUNS BEFORE MAKING DRASTIC CHANGES. WILL BE INTERESTING THOUGH IF THE SHEAR AXIS FROM DENNIS CAN REMAIN IN PLACE OVER W TX LONG ENOUGH TO POSSIBLY HELP STEER EMILY N/NW FOR MORE RAIN. WE CAN ALL HOPE...RIGHT??? PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 73 89 73 93 / 40 50 30 40 MLU 73 88 73 92 / 40 50 30 40 DEQ 71 91 71 92 / 30 40 30 30 TXK 73 90 73 92 / 40 50 30 40 ELD 72 89 73 92 / 40 50 30 40 TYR 73 90 74 93 / 40 50 30 30 GGG 73 90 73 93 / 40 50 30 30 LFK 72 88 73 92 / 50 50 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Jul 15, 12:00 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUL 15 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER THE ENTIRE REGION...ASSOCIATED WITH A WEAK TROUGH OF LOW PRESSURE EXTENDING FROM CENTRAL ARKANSAS INTO NORTH CENTRAL TEXAS...AND UPPER LEVEL DISTURBANCES ROTATING EAST NORTHEAST OVER THE AREA. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS ALONG AND SOUTH OF INTERSTATE 20...ESPECIALLY ACROSS LOWER EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS. IN ADDITION...THESE STORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH MAY LEAD TO LOCALIZED FLOODING. HOWEVER...THE GREATEST THREAT OF LOCALIZED FLOODING WILL BE ACROSS LOWER EAST TEXAS AND NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ON SATURDAY. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE ON SATURDAY...BEFORE RAIN CHANCES BEGIN TO TAPER OFF SUNDAY AND THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 15
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.